MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PERMCATH; CATHETER, SUBCLAVIAN

COVIDIEN MFG SOLUTIONS S.A. PERMCATH; CATHETER, SUBCLAVIAN
Model Number 8817748001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use for dialysis, it was noted that blood was oozing from the catheter shaft.It was stated that catheter was inserted 7 weeks prior and was used normally.There was an unspecified blood loss but no transfusion was done.The catheter was not repaired, iodophor was the cleaning agent used, povidone iodine was used to clean the catheters entirety, gauze wrap was the wound dressing used and have no antimicrobial properties, cleaning agents are allowed to dry prior to dressing the area, no ointment was used, patients are not responsible for any type of catheter maintenance (cleaning agent or antibiotic), tego was not utilized and there was no luer adapter issue, cleaning agents were not switched over the life of the catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led a video graphic evaluation of one device.The visual inspection of the returned video noted: the catheter is inserted into the patient undergoing a surgical procedure.The doctor is holding large cotton swabs that is being used to wipe away blood.There is blood leaking out of the cannula at a slow pace.Without the physical device functional evaluation is precluded.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PERMCATH
Common Device Name
CATHETER, SUBCLAVIAN
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key9929677
Report Number3009211636-2020-00078
Device Sequence Number19482093
Product Code LFJ
UDI-Device Identifier20884521009865
UDI-Public20884521009865
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871942
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2022
Device Model Number8817748001
Device Catalogue Number8817748001
Device Lot Number1714200091
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/21/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR